Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 25, 2006, 3:15 PM EDT for Erie County, Wyoming County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 25, 2006, 4:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
Counties Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 53 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:30 PM EDT | HAIL 0.75 | Pike, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 251915
SVRBUF
NYC029-121-252015-
/O.NEW.KBUF.SV.W.0067.060725T1915Z-060725T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN WESTERN NEW YORK
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 415 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR EAST CONCORD...OR ABOUT 17 MILES SOUTH OF
EAST AURORA...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARCADE BY 340 PM EDT...
BLISS BY 415 PM EDT...
LAT...LON 4255 7805 4255 7815 4253 7816 4253 7845
4254 7850 4252 7856 4252 7860 4250 7865
4259 7871 4276 7809
$$
TMA2 follow-up statements
000
WWUS51 KBUF 251946
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT TUE JUL 25 2006
NYC029-251954-
/O.CAN.KBUF.SV.W.0067.000000T0000Z-060725T2015Z/
ERIE NY-
344 PM EDT TUE JUL 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY IS CANCELLED...
WIND DAMAGE WAS REPORTED IN SPRINGVILLE AT 320 PM.
LAT...LON 4255 7805 4255 7815 4253 7816 4253 7845
4254 7850 4254 7844 4254 7851 4256 7848
4262 7845 4282 7808
$$
NYC121-252015-
/O.CON.KBUF.SV.W.0067.000000T0000Z-060725T2015Z/
WYOMING NY-
344 PM EDT TUE JUL 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WYOMING COUNTY...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR EAGLE...OR ABOUT 19 MILES SOUTHEAST OF
EAST AURORA...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLISS BY 355 PM EDT...
PIKE BY 405 PM EDT...
PORTAGEVILLE BY 415 PM EDT...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4255 7805 4255 7815 4253 7816 4253 7845
4254 7850 4254 7844 4254 7851 4256 7848
4262 7845 4282 7808
$$
TMA000
WWUS51 KBUF 252013
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
413 PM EDT TUE JUL 25 2006
NYC121-252023-
/O.EXP.KBUF.SV.W.0067.000000T0000Z-060725T2015Z/
WYOMING NY-
413 PM EDT TUE JUL 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR WYOMING COUNTY EXPIRES AT 415
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4255 7805 4255 7815 4253 7816 4253 7845
4254 7850 4254 7844 4254 7851 4256 7848
4262 7845 4282 7808
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 305 PM EDT TUE JUL 25 2006 .SYNOPSIS... THE IMMEDIATE CONCERN IS THE CONVECTION CROSSING THE NIAGARA PENINSULA AND WHETHER IT WILL BE ABLE TO CROSS THE STRONG LAKE BREEZE THAT IS IN PLACE...BUT PLEASE SEE THE SHORT TERM BELOW FOR DETAILS. IN GENERAL...OUR CURRENT PSEUDO ZONAL FLOW WILL BECOME A LITTLE MORE AMPLIFIED DURING THE NEXT FEW DAYS WITH A FLAT TROUGH SETING UP ACROSS THE EASTERN GREAT LAKES. WHILE THE BULK OF THE TIME WILL BE RAINFREE...THIS PATTERN WILL ALLOW OCCASIONAL WEAK SHORTWAVES TO SET OFF SCATTERED -SHRA/TSRA EACH DAY THIS WEEK. TEMPERATURES DURING THE FORECAST PERIOD WILL AVERAGE ABOVE NORMAL...PARTICULARLY EARLY NEXT WEEK. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... TWO AREAS OF NOTEABLE CONVECTION AT PRESSTIME. THE FIRST IS FOUND OVER THE IAG PENINSULA. OUR COLLEAGUES IN THE OSPC HAVE BEEN ISSUING WARNINGS ON THIS ACTIVITY FOR THE PAST SEVERAL HOURS AS IT HAS BEEN WORKING EAST...BUT THE LEADING EDGE OF THE ACTIVITY IS RUNNING UP AGAINST A STRONG LAKE ERIE BREEZE AND WEAKENING. THIS TREND IS FORECAST TO CONTINUE DURING THE NEXT COUPLE HOURS. ON THE OTHER SIDE OF THE LAKE ERIE BREEZE...STORMS HAVE STARTED TO FIRE UP ACROSS CHAUTAUQUA AND NRN CATTARAUGUS COUNTIES. THIS CONVECTION IS DEVELOPING IN AN AIRMASS WITH CAPES OF 1000-1500 J/KG BUT WITH NEARLY UNIDRECTION FLOW...ANY SEVERE WEATHER SHOULD BE VERY LOCALIZED. AS MENTIONED IN AN EARLIER DISCUSSION...THE FRZG LEVEL IS RATHER HIGH. POINT SOUNDINGS PLACE IT JUST ABOVE 12.2K FT...BUT CAPES OVER 1500 J/KG MAY BE ENOUGH TO SUPPORT DIME TO NICKEL SIZED HAIL AND LOCALIZED WIND GUSTS OVER 40 MPH. INITIAL REPORTS FROM THE ACTIVITY IN CHAUTAUQUA COUNTY INCLUDE PEA SIZED HAIL AND WIND GUSTS TO 40...BUT SOME CELLS ARE SHOWING SIGNS OF PRODUCING MORE SIGNIFICANT WEATHER. AS THE LAKE ERIE BREEZE WEAKENS THIS EVENING...A SHORTWAVE OVER SOUTHERN ONTARIO WILL START TO CROSS THE REGION. THIS COULD TOUCH OFF SOME -SHRA/TSRA FOR JUST ABOUT ANY LOCATION SO CHC POPS WILL BE LEFT IN PLACE. SHORTWAVE RIDGING WILL CROSS WESTERN AND NORTH CENTRAL NEW YORK ON WEDNESDAY...WITH POPS GENERALLY LOWERING FROM SOUTHWEST TO NORTHEAST DURING THE COURSE OF THE DAY. ALONG WITH THE PARTIAL SUNSHINE...H8 TEMPS IN THE MID TO UPPER TEENS WILL BOOST SFC MAX TEMPS INTO THE MID AND UPPER 80S FOR A LARGE PERCENTAGE OF THE AREA. ANOTHER SHORTWAVE WILL CROSS THE REGION LATE WEDNESDAY NIGHT AND THURSDAY. THIS COULD TOUCH OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THIS FEATURE WILL MOVE TO THE EAST OF OUR FORECAST AREA THURSDAY NIGHT AND FRIDAY WITH ONLY A MINIMAL CHANCE FOR ANY -TSRA. IN OTHER WORDS...THE BULK OF THURSDAY NIGHT AND FRIDAY SHOULD BE PCPN FREE. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THIS PERIOD WILL FEATURE A STRONG RIDGE OVER THE NATIONS MID- SECTION WITH A RELATIVELY FLAT TROUGH OVER EASTERN CANADA. AT THIS POINT...IT APPEARS THAT TEMPERATURES WILL AVERAGE ABOVE TO MUCH ABOVE NORMAL WITH BELOW NORMAL RAINFALL. SOME DETAILS... A BROAD RIDGE WILL BE CENTERED OVER THE HIGH PLAINS ON SATURDAY WITH THE NOSE OF +20C H8 AIR CROSS THE UPPER GREAT LAKES. A WEAK BOUNDARY MAY BE STRETCHED ACROSS THE FORECAST AREA...SO LOW CHC POPS WILL BE IN PLACE. AS THE WEEKEND PROGRESSES...THE RIDGE WILL DRIFT EAST TO THE PLAINS AND AMPLIFY. WHILE A FLAT TROUGH WILL STILL BE FOUND OVER EASTERN CANADA...THE RING OF FIRE AROUND THE AMPLIFYING RIDGE SHOULD KEEP CONVECTION NORTH OF LAKE ONTARIO BUT MAY POSSIBLY INCLUDE THE NORTH COUNTRY (JEFFERSON/LEWIS COUNTIES). THIS SHOULD MEAN DRY WEATHER FOR THE BULK OF THE REGION...BUT IT WILL BE WARM. H8 TEMPS OF +20C SHOULD SPREAD ACROSS ALL OF THE GREAT LAKES REGION. TEMPS IN THE FORECAST ARE CONSERVATIVE AT THIS POINT...AS MREF H8 TEMPS ARE LOWER. THE ENSEMBLES SUGGEST THAT THE EASTERN CANADA TROUGH COULD BE DEEPER WITH COOLER AIR ALOFT...BUT THERE IS A HIGH LEVEL OF VARIANCE WITHIN THE MEMBERS OF THE ENSEMBLE. THIS TRANSLATES INTO A LOW CONFIDENCE OVERALL OF THE TEMP FORECAST. FOR MONDAY AND TUESDAY...THE HIGH AMPLITUDE RIDGE WILL MOVE TO THE MISSISSIPPI VALLEY. AGAIN...THE GFS IS INDICATING H8 TEMPS OF +20C FOR OUR REGION. THIS WOULD MEAN TEMPS IN THE UPPER 80S FOR MANY AREAS DURING THE AFTERNOON...BUT AGAIN...FORECAST TEMPS ARE RATHER CONSERVATIVE DUE TO THE POSSIBILITY OF A DEEPER EASTERN CANADIAN TROUGH SHOWN BY THE 00Z GFS ENSEMBLE MEAN. && .AVIATION... VFR CONDITIONS SHOULD GENERALLY PREVAIL THROUGH THE TAF PERIOD AT ALL SITES. THUNDERSTORM COMPLEX CURRENTLY TRACKING EAST ACROSS SOUTHERN ONTARIO WILL NEED TO BE MONITORED THROUGH 00Z. FEELING IS THAT WELL DEFINED LAKE SHADOW ENCOMPASSING THE BUFFALO AND NIAGARA FALLS AREAS WILL DIMINISH THUNDERSTORM ACTIVITY SIGNIFICANTLY. HOWEVER...IF COMPLEX CAN HOLD TOGETHER WILL NEED TO AMEND BUFFALO AND NIAGARA FALLS TAFS TO INCLUDE MENTION OF THUNDERSTORMS FOR THE TIME PERIOD BETWEEN 19Z AND 21Z. AIR MASS MARGINALLY UNSTABLE TO THE SOUTH AND EAST OF THE LAKE SHADOW...THEREFORE THUNDERSTORMS COULD ERUPT ACROSS SOUTHERN TIER...GENESEE VALLEY AND FINGER LAKES REGION THROUGH 00Z. LACK OF HEATING WILL END THE CONVECTIVE THREAT AFTER 00Z. SOUTHWEST WINDS GUSTING CLOSE TO 30 KNOTS AT BUFFALO WILL DIMINISHING BY 00Z. && .MARINE... SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH EARLY EVENING...PRODUCING WAVES ALONG THE NEARSHORES OF LAKE ERIE OF 3 TO 5 FEET. WILL MAINTAIN A SMALL CRAFT ADVISORY THROUGH 8 PM. WINDS WILL SUBSIDE LATER THIS EVENING ALLOWING WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY FOR LEZ040-041 UNTIL 8 PM TUESDAY. && SYNOPSIS...RSH SHORT TERM...RSH LONG TERM...RSH AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Jul 25, 4:19 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 419 AM EDT TUE JUL 25 2006 NYZ001>008-010>014-019>021-085-260830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 419 AM EDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-260830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 419 AM EDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 25, 3:01 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 59 min |
| Jul 25, 3:12 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 25, 3:40 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 95 min |
| Jul 25, 4:10 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 65 min |
| Jul 25, 4:17 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 25, 4:42 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 63 min |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 62 min |
| Jul 25, 5:39 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 66 min |
| Jul 25, 7:20 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 55 min |
| Jul 25, 7:25 PM EDT | Special Marine Warning | BUF | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.